Multiscale variance stabilization via maximum likelihood

G. P. Nason*

*Corresponding author for this work

Research output: Contribution to journalArticle (Academic Journal)peer-review

2 Citations (Scopus)

Abstract

This article proposes maximum likelihood approaches for multiscale variance stabilization transformations for independently and identically distributed data. For two multiscale variance stabilization transformations we present new unified theoretical results on their Jacobians, a key component of the likelihood. The results provide a deeper understanding of the transformations and the ability to compute the likelihood in linear time. The transformations are shown empirically to compare favourably to the Box-Cox transformation.

Original languageEnglish
Pages (from-to)499-504
Number of pages6
JournalBiometrika
Volume101
Issue number2
DOIs
Publication statusPublished - 1 Jun 2014

Keywords

  • Haar-Fisz transformation
  • Multiscale Box-Cox transformation
  • Wavelet

Cite this